Wisconsin, 2016Strong Wind in Wisconsin, April 2, 2016
April 2, 2016 · NWS MKX · 1 event in 1 county or zone
|Gusty northwest winds of 45-50 mph were reported as strengthening low pressure and its cold front moved from southern WI into Lower MI.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High winds toppled two silos and compromised a third at a Whey Plant in Darlington, WI.|Gusty northwest winds of 45-50 mph were reported as strengthening low pressure and its cold front moved from southern WI into Lower MI.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Apr 2, 8:49 AM CST, 3 hours 11 minutes earlier.
Area forecast discussion, Apr 2, 8:49 AM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
949 AM CDT SAT APR 2 2016
.UPDATE...
MAIN AREA OF STEADY SNOW WILL PULL EAST OF THE AREA BY LATE
MORNING. EXPECTING SNOW SHOWERS TO THEN LINGER INTO THE AFTERNOON
HOURS...WITH BRIEF BURSTS OF SNOW POSSIBLE. NOT OUT OF THE
QUESTION TO SEE A FEW RAIN DROPS MIX IN WITH THE LIGHTER PRECIP
LATE MORNING AND INTO THE AFTERNOON...BUT LATEST SOUNDINGS SUGGEST
MAINLY SNOW.
OTHER CONCERN TODAY IS THE WIND...WHICH IS PICKING UP QUICKLY THIS
MORNING IN THE WESTERN FORECAST AREA. WIND MAX ALOFT WILL SLIDE
THROUGH THIS MORNING INTO THE AFTERNOON. POSITION/STRENGTH OF THE
LOW LEVEL JET SUGGESTING IT MIGHT BE HARD TO HIT WIND ADVISORY
CRITERIA IN THE NORTHEAST FORECAST AREA. WILL LEAVE HEADLINE AS IS
THOUGH...WITH SOME BORDERLINE GUSTS POSSIBLE.
&&
.AVIATION/18Z TAFS/...
MAIN AREA OF STEADY SNOW WILL PULL EAST OF THE AREA BY LATE
MORNING. EXPECTING SNOW SHOWERS TO THEN LINGER INTO THE AFTERNOON
HOURS...WITH BRIEF BURSTS OF SNOW POSSIBLE WITHIN THE SHOWERS.
CEILINGS SHOULD IMPROVE LATE MORNING INTO THE AFTERNOON...WITH
WIDESPREAD VFR DEVELOPING. WILL SEE REDUCED CIGS AND VSBYS AT
TIMES THOUGH WITH THE SNOW SHOWERS.
AS SNOW LIGHTENS IN INTENSITY AND IT CONTINUES TO WARM UP...SHOULD
SEE MORE MELTING ON PAVED SURFACES.
WINDS WILL CONTINUE TO INCREASE THIS MORNING AS WIND MAX ALOFT
MOVES OVERHEAD. SHOULD SEE A QUICK DROP OFF IN WINDS THIS EVENING
AS DAYTIME MIXING COMES TO AN END AND HIGHEST WINDS ALOFT MOVE
ON.
COULD SEE A LITTLE MIXED PRECIP IN THE NORTHEAST FORECAST AREA
TOMORROW MORNING INTO EARLY AFTERNOON...THOUGH LATEST NAM KEEPS
THE PRECIP NORTH. WILL EVALUATE THAT POTENTIAL AS 12Z GUIDANCE
CONTINUES TO COME IN.
&&
.PREV DISCUSSION... /ISSUED 343 AM CDT SAT APR 2 2016/
TODAY...FORECAST CONFIDENCE IS MEDIUM.
FORECAST ON TRACK FOR COMPACT BUT POTENT SURGE OF SYNOPTIC SCALE
FORCING TO TRACK QUICKLY SOUTHEAST ACROSS SOUTHERN WI THIS
MORNING. VIGOROUS SHORT WAVE TROF LOCATED UPSTREAM OVER EAST
CENTRAL MN WL TRACK SOUTHEAST ACROSS SOUTHEAST WI. FORCING WITH
THIS FEATURE TIED TO LEFT EXIT REGION OF UPPER JET...AND
AMPLIFIES AS IT MOVES SOUTHEAST. Q-VECTOR CONVERGENCE THROUGH A
DEEP LAYER INCREASES TO 20 TO 30 UNITS THIS MORNING...AS STRONG
LOW TO MID LEVEL WARM AIR ADVECTION SPREADS RAPIDLY EWD ACROSS SRN
WI.
LATEST RADAR COMPOSITES SHOW SCT TO NMRS MOSTLY SNOW SHOWERS
SPREADING RAPIDLY SOUTHEAST ACROSS EASTERN MN INTO FAR WESTERN WI.
VSBYS HAVE BEEN AS LOW AS 1-2 MILES WITH THIS BURST OF SNOW
SHOWERS...HOWEVER AREA IS ENHANCING AS IT SPREADS SOUTHEAST. SFC
AND PAVEMENT TEMPERATURES WILL REMAIN RIGHT AROUND FREEZING
THROUGH EARLY MORNING...WHICH WILL ALLOW SOME LIGHT ACCUMULATIONS
OVER WESTERN CWA.
LIKELIHOOD FOR HIGHER SNOW ACCUMULATIONS ACROSS EASTERN CWA...AS
SNOW SHOWERS WILL CONTINUE TO INCREASE IN COVERAGE AND INTENSITY
EARLY THIS MORNING. ALSO...AS INITIAL BAND OF SNOW SHOWERS
ASSOCIATED WITH SURGE OF WARM AIR ADVECTION SPREADS EAST...EXPECT
LINGERING SCT TO NMRS RAIN AND SNOW SHOWERS TO PERSIST IN THE EAST
FROM LATE MRNG THROUGH MID-AFTN BEFORE DIMINISHING. THESE
LINGERING SHOWERS WILL BE ASSOCIATED WITH LINGERING LOW LEVEL
FRONTOGENETICAL FORCING...AND LOW LEVEL DEFORMATION...AS LOW
PRESSURE MOVES ACROSS SRN LAKE MI INTO LOWER MI.
STRONG ISALLOBARIC PRESSURE RISE OF 6 MB IN 3 HOURS BEHIND
PASSING LOW PRESSURE WILL AFFECT SRN WI THIS MRNG THRU MID-AFTN
AS WELL. WINDS AROUND 1.5K FT WL INCREASE TO 35 TO 40 KNOTS...SO
WIND ADVISORY STILL LOOKS GOOD. STRONGEST WINDS LOOK TO BE ACROSS
SRN TIER OF COUNTIES. CONSIDERED DROPPING FOND DU LAC AND
SHEBOYGAN COUNTIES FROM ADVISORY...BUT CANNOT RULE OUT POTENTIAL
FOR SUSTAINED WINDS REACHING CRITERIA FOR AN HOUR IN THESE AREAS.
BREAKS IN THE CLOUD COVER WILL ALSO HELP TO MIX STRONG WINDS TO
SURFACE.
WILL ISSUE SPS TO FOCUS ON BURSTS OF SNOW SHOWERS AND REDUCED
VISIBILITIES THAT WILL BE AFFECTING SRN WI TODAY WITH POTENTIAL
FOR 1 TO 3 INCHES...WITH THE HIGHEST TOTAL IN THE SHEBOYGAN AREA.
UNTREATED ROADS LIKELY TO BECOME SNOW COVERED FOR A TIME.
TONIGHT...FORECAST CONFIDENCE IS HIGH.
THINGS QUIET DOWN QUICKLY LATE THIS AFTERNOON AND EVENING...AS
SHORT WAVE RIDGING BUILDS QUICKLY ACROSS THE REGION...AND UPPER
LOW CONTINUES TO MOVE RAPIDLY OFF TO THE EAST. EXPECT AT LEAST
PARTIAL CLEARING IN THE EVENING...BUT MID-HIGH CLOUDS WILL
QUICKLY INCREASE LATER IN THE NIGHT...AS UPSTREAM STRONG WARM AIR
ADVECTION SPREADS INTO NRN WI. MID-LEVEL CLOUDS LOWER TO BETWEEN 5
AND 8K FEET...AND IT IS POSSIBLE A FEW FLURRIES MAY GET SHAKEN
OUT OF THE CLOUDS LATE TONIGHT IN NORTHERN CWA.
SUNDAY THROUGH MONDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM.
MODELS ARE IN PRETTY GOOD AGREEMENT WITH LOW PRESSURE SLIDING
SOUTHEAST THROUGH THE AREA ON SUNDAY...EXITING SUNDAY EVENING.
IT APPEARS THAT THE BEST QPF IS ASSOCIATED WITH THE 850 MB TO 700
MB FRONTOGENESIS RESPONSE FIELD...WHICH REMAINS JUST NORTHEAST OF
THE AREA SUNDAY. SOME OF THIS QPF DOES MAKE IT INTO THE NORTHEAST
COUNTIES...WITH A STRONG 850 MB LOW LEVEL JET NOSE POINTING INTO
THAT AREA...ALONG WITH A SHARP 850 MB BAROCLINIC ZONE OVER THE
AREA. NOT MUCH OF A 500 MB SHORTWAVE TROUGH TO SPEAK OF WITH THIS
SYSTEM OVER THE AREA.
AREA FORECAST SOUNDINGS SUGGEST A FAIRLY DEEP MOISTURE
PROFILE...WITH CHANCES FOR LIGHT SNOW EARLY IN THE DAY
TRANSITIONING TO LIGHT RAIN CHANCES INTO THE AFTERNOON. WILL
CONTINUE THESE POPS FOR NOW. TEMPERATURES SHOULD VARY GREATLY WITH
THE TIGHT THERMAL GRADIENT OVER THE AREA. HIGHS SHOULD REMAIN
AROUND 40 TOWARD SHEBOYGAN...TO THE LOWER 60S TOWARD DARLINGTON.
GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED IN THE WARM SECTOR
OVER THE SOUTHERN PORTIONS OF THE AREA SUNDAY.
KEPT POPS GOING FOR SUNDAY NIGHT INTO MONDAY MORNING...AS 500 MB
VORTICITY MAXIMUM SLIDES SOUTHEASTWARD THROUGH THE REGION. LOW
LEVEL MOISTURE SHOULD HANG ON DURING THIS TIME...DESPITE THE
STRONG COLD AIR ADVECTION TAKING PLACE.
AREA FORECAST SOUNDINGS NEAR LAKE MICHIGAN SUGGEST NORTHEAST WINDS
WITH A FAVORABLE DELTA T/FETCH FOR SOME LAKE EFFECT CLOUDS AND
PERHAPS LAKE EFFECT RAIN/SNOW SHOWERS MONDAY. ADDED LOW POPS FOR
THIS POSSIBILITY FOR MONDAY...ALONG WITH MORE CLOUDS IN THAT AREA.
OTHERWISE...THE AREA SHOULD REMAIN DRY MONDAY INTO MONDAY NIGHT.
BELOW NORMAL TEMPERATURES ARE EXPECTED SUNDAY NIGHT INTO MONDAY
NIGHT...WITHIN THE STRONG COLD AIR ADVECTION.
TUESDAY THROUGH FRIDAY...FORECAST CONFIDENCE IS MEDIUM.
GFS/ECMWF ARE IN DECENT AGREEMENT WITH NEXT SYSTEM MOVING THROUGH
THE REGION LATER TUESDAY INTO WEDNESDAY NIGHT. LOW PRESSURE WITH
DECENT STRENGTH SLIDES EAST SOUTHEAST THROUGH THE REGION DURING
THIS TIME...WITH A 500 MB SHORTWAVE TROUGH ACCOMPANYING THE LOW
WEDNESDAY.
IT APPEARS TO BE A GOOD SHOT FOR RAIN FOR MOST OF THIS
PERIOD...WITH THE BEST SHOT TUESDAY NIGHT. THERE MAY BE SOME MIX
OF RAIN AND SNOW TUESDAY MORNING AND AGAIN LATER WEDNESDAY NIGHT
INTO THURSDAY MORNING. CONTINUED TO GO WITH CONSENSUS POPS AND
TEMPERATURES DURING THIS PERIOD. MAY NEED HIGHER POPS IN LATER
FORECASTS...IF MODEL AGREEMENT TRENDS WITH THIS SYSTEM CONTINUE.
KEPT CONSENSUS POPS AND TEMPERATURES GOING FOR THE REST OF
THURSDAY INTO FRIDAY...AS THE MODELS DIFFER MORE WITH FEATURES
DURING THIS TIME PERIOD. TEMPERATURES SHOULD REMAIN NEAR OR A
LITTLE BELOW SEASONAL NORMALS.
AVIATION/12Z TAFS/...
BURST OF SNOW WILL ACCOMPANY PASSING LOW PRESSURE THIS MORNING
ACROSS ALL TAF SITES. VSBYS LIKELY TO DROP BRIEFLY BELOW 2
MILES...POSSIBLY GETTING AS LOW AS ONE HALF TO ONE MILE IN ERN TAF
SITES. PAVEMENT TEMPS WILL BE RIGHT AROUND OR SLIGHTLY BELOW
FREEZING...AS THE INITIAL SURGE OF SNOW MOVES IN EARLY THIS
MORNING. SO...SOME ACCUMULATION POSSIBLE ON RUNWAYS THRU 15Z OR
SO. SCT TO NMRS RAIN AND SNOW SHOWERS WILL PERSIST ACROSS ERN TAF
SITES LATER THIS MRNG INTO THE AFTN. STILL EXPECTING STRONG WEST
TO SOUTHWEST WINDS TO VEER TO THE NORTHWEST THIS MORNING...WITH
GUSTS OF 35 TO 40 KTS.
MARINE...
UPSTREAM LOW PRESSURE OVER FAR NORTHWEST WI WILL TRACK RAPIDLY
SOUTHEAST ACROSS NORTHERN AND CENTRAL WI EARLY THIS MORNING. THIS
LOW WILL RAPIDLY STRENGTHEN AS IT PASSES...WHICH WILL RESULT IN
STRONG WIND GUSTS REACHING LAKE SURFACE BEGINNING MID-MORNING.
WIND GUSTS LIKELY TO REACH 35-40KT RANGE...SO WL CONTINUE GALE
WARNING.
STRONG WIND GUSTS LIKELY TO AFFECT SOUTHERN ZONES...BUT EVEN
SHEBOYGAN TO PORT WASHINGTON ZONE LIKELY TO EXPERIENCE A FEW GALE
GUSTS. THE WINDS WILL BE OFFSHORE...SO HIGHEST WAVES HEIGHTS OF 3
TO 7 FEET WILL BE TOWARD THE OPEN WATERS. EXPECT WINDS TO DECREASE
RAPIDLY DURING THE EVENING...AS THE LOW MOVES FARTHER EAST INTO
THE EASTERN GTLAKES.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR WIZ046-047-051-052-
056>060-062>072.
LM...GALE WARNING UNTIL 9 PM CDT THIS EVENING FOR LMZ643>646.
&&
UPDATE...DDV
TODAY/TONIGHT AND AVIATION/MARINE...MBK
SUNDAY THROUGH FRIDAY...WOODHazardous weather outlook, Apr 2, 10:18 AM CST, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1118 AM CDT SAT APR 2 2016
WIZ046-047-051-052-056>060-062>072-031630-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1118 AM CDT SAT APR 2 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PASSING LOW PRESSURE IS BRINGING A PERIOD OF STRONG GUSTY WINDS
TO SOUTHERN WISCONSIN TODAY. A WIND ADVISORY IS IN EFFECT THROUGH
7 PM CDT THIS EVENING. LOOK FOR WIND GUSTS OF 35 TO 45 MPH.
SNOW SHOWERS MAY RESULT IN ACCUMULATIONS OF 1 TO 3 INCHES OF SNOW
ACCUMULATION TODAY WITH THE HIGHEST AMOUNTS TOWARDS SHEBOYGAN.
THE FOX RIVER AT BERLIN WILL REMAIN IN MINOR FLOOD STAGE WHILE THE
FOX RIVER AT NEW MUNSTER IS EXPECTED TO REACH MINOR FLOOD STAGE.
OTHER RIVERS INCLUDING THE ROCK AND WISCONSIN WILL REMAIN ABOVE
BANKFULL AT SOME LOCATIONS DUE TO RECENT RAINFALL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS.
SNOWFALL AND WIND REPORTS WOULD BE APPRECIATED.
LMZ643>646-031630-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1118 AM CDT SAT APR 2 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PASSING LOW PRESSURE IS BRINGING A PERIOD OF STRONG WINDS TO THE
NEAR SHORE WATERS OF LAKE MICHIGAN TODAY. LOOK FOR WEST TO
NORTHWEST WIND GUSTS OF 35 TO 40 KNOTS. A GALE WARNING REMAINS IN
EFFECT THROUGH THE EVENING.
WINDS AND WAVES MAY REMAIN AT SMALL CRAFT ADVISORY LEVELS UNTIL
LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ANOTHER LOW PRESSURE SYSTEM PASSING THROUGH THE WESTERN GREAT
LAKES WILL LIKELY BRING A PERIOD OF SMALL CRAFT ADVISORY LEVEL
WINDS AND WAVES TO THE NEAR SHORE WATERS ON SUNDAY INTO SUNDAY
NIGHT.
ANOTHER PERIOD OF HIGHER WINDS AND WAVES IS POSSIBLE NEXT TUESDAY
NIGHT AND WEDNESDAY.
REM
WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Apr 2, 9:12 AM CST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1012 AM CDT SAT APR 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 AM SNOW BAYSIDE 43.18N 87.90W
04/02/2016 M1.5 INCH MILWAUKEE WI PUBLIC
&&
DDVLocal storm report, Apr 2, 9:50 AM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1050 AM CDT SAT APR 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM NON-TSTM WND GST LONE ROCK AIRPORT 43.21N 90.19W
04/02/2016 M56.00 MPH SAUK WI ASOS
PEAK WIND GUST RECORDED AT 840 AM CDT. 52 MPH GUST
RECORDED AT 935 AM CDT.
0855 AM NON-TSTM WND GST MINERAL POINT 42.86N 90.18W
04/02/2016 M31.00 MPH IOWA WI AWOS
27 KNOT SUSTAINED WIND RECORDED AT 855 AM CDT.
0935 AM NON-TSTM WND GST MONROE 42.60N 89.64W
04/02/2016 M46.00 MPH GREEN WI AWOS
PEAK WIND RECORDED AT 935 AM CDT. SUSTAINED WIND OF 38
MPH AT THE SAME TIME.
&&
REMLocal storm report, Apr 2, 9:52 AM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1052 AM CDT SAT APR 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM HIGH SUST WINDS MINERAL POINT 42.86N 90.18W
04/02/2016 M31.00 MPH IOWA WI AWOS
27 KNOT SUSTAINED WIND RECORDED AT 855 AM CDT.
&&
REMSpecial weather statement, Apr 2, 10:56 AM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1156 AM CDT SAT APR 2 2016
WIZ046-047-051-052-056>060-062>072-021900-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...WESTFIELD...OXFORD...
NESHKORO...ENDEAVOR...BERLIN...PRINCETON...MARKESAN...
FOND DU LAC...PLYMOUTH...SHEBOYGAN FALLS...HOWARDS GROVE...
OOSTBURG...BARABOO...REEDSBURG...PRAIRIE DU SAC...SAUK CITY...
PORTAGE...COLUMBUS...LAKE WISCONSIN...LODI...BEAVER DAM...
WAUPUN...MAYVILLE...WEST BEND...GERMANTOWN...HARTFORD...MEQUON...
CEDARBURG...GRAFTON...DODGEVILLE...MINERAL POINT...BARNEVELD...
MADISON...WATERTOWN...FORT ATKINSON...JEFFERSON...WAUKESHA...
BROOKFIELD...NEW BERLIN...MENOMONEE FALLS...MUSKEGO...
WEST ALLIS...WAUWATOSA...GREENFIELD...FRANKLIN...OAK CREEK...
SOUTH MILWAUKEE...CUDAHY...DARLINGTON...SHULLSBURG...BENTON...
BELMONT...ARGYLE...BLANCHARDVILLE...MONROE...BRODHEAD...
JANESVILLE...BELOIT...WHITEWATER...DELAVAN...ELKHORN...
LAKE GENEVA...EAST TROY...RACINE...KENOSHA
1156 AM CDT SAT APR 2 2016
...BURSTS OF HEAVY SNOW POSSIBLE INTO THE AFTERNOON...
SNOW SHOWERS WILL CONTINUE INTO THE AFTERNOON HOURS. BRIEF BURSTS
OF HEAVY SNOW ARE POSSIBLE UNDER THE SHOWERS...WHICH WILL REDUCE
VISIBILITIES AND LIKELY CAUSE SLICK ROADWAYS.
TAKE CAUTION WHILE DRIVING...AS CONDITIONS WILL LIKELY CHANGE FAST
IN AND OUT OF SHOWERS.
DDV
Local storm report, Apr 2, 11:18 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1218 PM CDT SAT APR 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 AM SNOW 12 N JANESVILLE 42.86N 89.02W
04/02/2016 E2.0 INCH DANE WI BROADCAST MEDIA
INTENSE SNOW SHOWERS WITH NEAR-WHITEOUT CONDITIONS.
ESTIMATED 1 TO 2 INCHES ACCUMULATIONS IN LESS THAN 1
HOUR.
1200 PM SNOW SW SHEBOYGAN 43.75N 87.72W
04/02/2016 M2.5 INCH SHEBOYGAN WI TRAINED SPOTTER
STORM TOTAL SNOW OVER THE PREVIOUS 3.5 HOURS.
&&
REMLocal storm report, Apr 2, 11:34 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1234 PM CDT SAT APR 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM NON-TSTM WND GST JANESVILLE 42.68N 89.02W
04/02/2016 M47.00 MPH ROCK WI AWOS
PEAK GUST RECORDED AT 1145 AM CDT. SUSTAINED WIND 36 MPH
AT THE SAME TIME.
1145 AM HIGH SUST WINDS BURLINGTON 42.68N 88.28W
04/02/2016 M33.00 MPH RACINE WI AWOS
PEAK GUST OF 38 MPH RECORDED AT THE SAME TIME.
&&
REMStrong Wind, Lafayette
- When
- April 2, 12:00 PM CST to 4:00 PM CST
- Where
- Lafayette forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 42.661, -90.132 (the zone’s center; the record gives no point)
High winds toppled two silos and compromised a third at a Whey Plant in Darlington, WI.|Gusty northwest winds of 45-50 mph were reported. The silos were new and had been placed the previous week. The anchoring process was not yet complete.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche and High Wind in Virginia, April 2 to 3, 201650 injured · $533,000 · 56 kt wind · 22 events
- Flooding and Heavy Rain in Georgia, April 2 to 4, 20162 deaths · 1 injured · $30,000 · 3 events
- High Wind and Strong Wind in West Virginia, April 2 to 3, 2016$490,000 · 56 kt wind · 34 events
- High Wind in Kentucky, April 2, 2016$268,000 · 60 kt wind · 30 events
- Damaging Wind in Maryland, April 2, 2016$600,000 · 52 kt wind · 1 event
- High Wind in Illinois, April 2, 2016$265,000 · 52 kt wind · 14 events
- Strong Wind in Ohio, April 2, 2016$310,000 · 9 events
- High Wind in Maryland, April 2 to 3, 20166 injured · 54 kt wind · 24 events
- High Wind in Indiana, April 2, 2016$78,000 · 62 kt wind · 28 events
- High Wind in Indiana, April 2, 2016$130,000 · 52 kt wind · 10 events
- High Wind and Strong Wind in West Virginia, April 2 to 3, 2016$150,000 · 50 kt wind · 6 events
- High Wind and Strong Wind in Pennsylvania, April 2 to 3, 2016$110,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 619064.